MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the production records of the excor stationary driving unit, s/n (b)(4).Last preventive maintenance on the device was performed by berlin heart inc.Service engineers on 07/12/2022, according to the manufacturer specifications.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
Site reported abnormal lvad waveform on ikus laptop along with incomplete ejection of blood pump.Blood pump maintained complete filling.Patient remained active/energetic and was hemodynamically stable with bivalarudin drip.Site stated that no signs of blood membrane rupture.No "squeaking or crunching" sounds emitted from the blood pump.Berlin heart recommended increasing lvad systolic pressure.Site reported that ejection was somewhat improved with increase in systolic pressure and they would continue to increase as appropriate.Site reported the next day that the patient continued with incomplete ejection.The log files were reviewed by a berlin heart inc.Service engineer who recommend the ikus be returned for investigation.The ikus was switched to back-up device without event.The blood pump immediately resumed completed filling and ejection.Patient remained hemodynamically stable throughout the event and the patient continued to be awake/alert.
 
Additional Manufacturer Narrative
Upon receiving the unit, ikus 12-3690 was thoroughly inspected both internally and externally.The unit subsequently passed the initial startup test; in addition, the unit was subjected to approximately three days of continuous operation on mock loop using vad settings at the time of the event with no discernible issues.Therefore, customer complaint could not be reproduced albeit said complaint was confirmed after a review of the images submitted by the site that substantiated the abnormal waveform, more specifically, pressure drop indicating pneumatic issue.Driving unit was evaluated in consultation with an engineer from the manufacturer of the ikus driving unit, berlin heart gmbh.Based on investigation finding cause for complaint was defective left proportional valve.After replacement the proportional valve, driving unit worked as intended and the ikus driving unit completed a 48 hours continuous operation without any errors.

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key15955134
Report Number3004582654-2022-00042
Device Sequence Number17975463
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public04260090040225
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111
Device Catalogue NumberD03I-111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age3 YR
Patient SexFemale
Patient Weight12 KG